OSA's Digital Library

Optics Letters

Optics Letters

| RAPID, SHORT PUBLICATIONS ON THE LATEST IN OPTICAL DISCOVERIES

  • Vol. 25, Iss. 24 — Dec. 15, 2000
  • pp: 1756–1758

Asymptotic analysis of Bragg fibers

Yong Xu, Reginald K. Lee, and Amnon Yariv  »View Author Affiliations


Optics Letters, Vol. 25, Issue 24, pp. 1756-1758 (2000)
http://dx.doi.org/10.1364/OL.25.001756


View Full Text Article

Acrobat PDF (102 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Using an asymptotic analysis, we obtain an eigenvalue equation for the general mode dispersion in Bragg fibers. The asymptotic analysis is applied to calculate the dispersion relation and the field distribution of TE modes in a Bragg fiber. We compare the asymptotic results with exact solutions and find excellent agreement between them. This asymptotic approach greatly simplifies the analysis and design of Bragg fibers.

© 2000 Optical Society of America

OCIS Codes
(060.2280) Fiber optics and optical communications : Fiber design and fabrication
(060.2310) Fiber optics and optical communications : Fiber optics
(230.7370) Optical devices : Waveguides
(260.2110) Physical optics : Electromagnetic optics

Citation
Yong Xu, Reginald K. Lee, and Amnon Yariv, "Asymptotic analysis of Bragg fibers," Opt. Lett. 25, 1756-1758 (2000)
http://www.opticsinfobase.org/ol/abstract.cfm?URI=ol-25-24-1756


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. P. Yeh, A. Yariv, and E. Marom, J. Opt. Soc. Am. 68, 1196 (1978).
  2. M. Miyagi, A. Hongo, Y. Aizawa, and S. Kawakami, Appl. Phys. Lett. 43, 431 (1983).
  3. H. Ito, T. Nakata, K. Sakaki, M. Ohtsu, K. I. Lee, and W. Jhe, Phys. Rev. Lett. 76, 4500 (1995).
  4. Y. Fink, D. J. Ripin, S. Fan, C. Chen, J. D. Joannopoulos, and E. L. Thomas, J. Lightwave Technol. 17, 2039 (1999).
  5. R. F. Cregan, B. J. Mangan, J. C. Knight, T. A. Birks, P. St. J. Russell, P. J. Roberts, and D. C. Allan, Science 285, 1537 (1999).
  6. P. Yeh and A. Yariv, Opt. Commun. 19, 427 (1976).
  7. J. Mathews and R. L. Walker, Mathematical Methods of Physics (Addison-Wesley, Reading, Mass., 1970).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited